On stability of flow in an annular channel

I. Shapiro, L. Shtilman, A. Tumin

Research output: Contribution to journalArticle

8 Scopus citations


Linear and nonlinear stability of a flow between the walls of two coaxial cylinders has been investigated. The linear analysis has been carried out within the framework of the temporal linear stability theory. The eigenvalue map has been obtained using the collocation method based on Chebyshev polynomials. The nonlinear analysis is based on a novel parallel code for DNS (direct numerical simulations) of a coaxial pipe flow with periodic boundary conditions in the streamwise direction. It is shown that the major source of finite amplitude instability is associated with the interaction of three-dimensional disturbances and streamwise rolls.

Original languageEnglish (US)
Pages (from-to)2984-2992
Number of pages9
JournalPhysics of Fluids
Issue number10
StatePublished - Oct 1999
Externally publishedYes


ASJC Scopus subject areas

  • Computational Mechanics
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Fluid Flow and Transfer Processes

Cite this